Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Las Vegas, NV

April 18, 2022Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Apr 18, 2022, 12:42 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Apr 19, 2022, 9:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2022, 12:42 AM PDT (07:42 UTC)
In effect from
Apr 19, 2022, 9:00 AM PDT
Expired
Apr 19, 2022, 9:00 PM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4375 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS85 KVEF 180742
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1242 AM PDT Mon Apr 18 2022

AZZ101-NVZ462>466-182200-
/O.UPG.KVEF.FW.A.0001.220419T1600Z-220420T0400Z/
/O.NEW.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1242 AM PDT Mon Apr 18 2022 /1242 AM MST Mon Apr 18 2022/

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM TUESDAY FOR 
STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHERN NEVADA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from Tuesday morning through Tuesday
evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  Nevada...Fire weather zones 462, 463, 464, 465, and 466. 

* TIMING...9 AM PDT/MST until 9 PM PDT/MST.

* WIND...Southwest 20 to 30 mph with gusts 40 to 50 mph.
  Localized gusts 55 to 65 mph possible in the Spring Mountains 
  and Red Rock Canyon. 

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-182200-
/O.UPG.KVEF.FW.A.0001.220419T1600Z-220420T0400Z/
/O.NEW.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/
Northwest Deserts/Northwest Plateau-
1242 AM MST Mon Apr 18 2022

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 9 AM to 9 PM MST Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Arizona...Fire weather zone 102. 

* TIMING...9 AM PDT/MST until 9 PM PDT/MST.

* WIND...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
5 follow-up statements
106 
WWUS85 KVEF 182122
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
222 PM PDT Mon Apr 18 2022

AZZ101-NVZ462>466-191100-
/O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
222 PM PDT Mon Apr 18 2022 /222 PM MST Mon Apr 18 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO
9 PM PDT /9 PM MST/ TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
FAR SOUTHERN NEVADA...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  Nevada...Fire weather zones 462, 463, 464, 465, and 466. 

* TIMING...9 AM PDT/MST until 9 PM PDT/MST.

* WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. 
  Localized gusts 55 to 65 mph possible in the Spring Mountains 
  and Red Rock Canyon.

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-191100-
/O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/
Northwest Deserts/Northwest Plateau-
222 PM MST Mon Apr 18 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...9 AM PDT/MST until 9 PM PDT/MST.

* WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph.

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
155 
WWUS85 KVEF 190925
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
225 AM PDT Tue Apr 19 2022

AZZ101-NVZ462>466-191600-
/O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
225 AM PDT Tue Apr 19 2022 /225 AM MST Tue Apr 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 
9 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN 
NEVADA...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  Nevada...Fire weather zones 462, 463, 464, 465, and 466. 

* TIMING...9 AM PDT/MST until 9 PM PDT/MST today.

* WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. Localized
  gusts up to 60-70 mph possible in the Spring Mountains and Red 
  Rock Canyon.

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly due
  to dry fuels, low humidity, and high wind gusts. Outdoor burning
  is highly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-191600-
/O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/
Northwest Deserts/Northwest Plateau-
225 AM MST Tue Apr 19 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE 
COUNTY...

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...9 AM PDT/MST until 9 PM PDT/MST today.

* WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph.

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly due
  to dry fuels, low humidity, and high wind gusts. Outdoor burning
  is highly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
083 
WWUS85 KVEF 191558
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
858 AM PDT Tue Apr 19 2022

AZZ101-NVZ462>466-200400-
/O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
858 AM PDT Tue Apr 19 2022 /858 AM MST Tue Apr 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN
NEVADA...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  Nevada...Fire weather zones 462, 463, 464, 465, and 466. 

* TIMING...Until 9 PM PDT/MST today.

* WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph.
  Localized gusts up to 60-70 mph possible in the Spring 
  Mountains and Red Rock Canyon. 

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly 
  due to dry fuels, low humidity, and high wind gusts. Outdoor 
  burning is highly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-200400-
/O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/
Northwest Deserts/Northwest Plateau-
858 AM MST Tue Apr 19 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...Until 9 PM PDT/MST today.

* WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph.

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly 
  due to dry fuels, low humidity, and high wind gusts. Outdoor 
  burning is highly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
104 
WWUS85 KVEF 192124
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
224 PM PDT Tue Apr 19 2022

AZZ101-NVZ462>466-200400-
/O.CON.KVEF.FW.W.0002.000000T0000Z-220420T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
224 PM PDT Tue Apr 19 2022 /224 PM MST Tue Apr 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN
NEVADA...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  Nevada...Fire weather zones 462, 463, 464, 465, and 466. 

* TIMING...Until 9 PM PDT/MST today.

* WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. Localized
  gusts up to 60 to 70 mph possible in the Spring Mountains and 
  Red Rock Canyon.

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly 
  due to dry fuels, low humidity, and high wind gusts. Outdoor 
  burning is highly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-200400-
/O.CON.KVEF.FW.W.0002.000000T0000Z-220420T0400Z/
Northwest Deserts/Northwest Plateau-
224 PM MST Tue Apr 19 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...Until 9 PM PDT/MST today.

* WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph.

* HUMIDITY...Minimum values 5 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly 
  due to dry fuels, low humidity, and high wind gusts. Outdoor 
  burning is highly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
067 
WWUS85 KVEF 200429
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
929 PM PDT Tue Apr 19 2022

AZZ101-102-NVZ462>466-200530-
/O.EXP.KVEF.FW.W.0002.000000T0000Z-220420T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
929 PM PDT Tue Apr 19 2022 /929 PM MST Tue Apr 19 2022/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR SOUTHERN NEVADA...

The Red Flag Warning expired at 9 PM PDT/MST as wind gusts
continue to drop and remain below 35 mph and RH values increase through
the evening and overnight hours.


$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 17, 8:44 PM PDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 17, 8:44 PM PDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
844 PM PDT Sun Apr 17 2022

.SYNOPSIS...Warmer conditions are expected through Wednesday as
high pressure attempts to build into the region. Sporadic gusty
winds are expected for much of the week, particularly on Tuesday
and again Thursday and Friday as a stronger weather system moves
though. Some light showers may accompany the gusty conditions
late in the week.

&&

.UPDATE...The closed low off the southwest BC coast will continue to
strengthen through tonight and Monday morning before shifting
eastward across the PacNW Monday night. As this occurs, the high-
amplitude ridge over much of the westerns CONUS will shift east,
across the interior CONUS by Tuesday. This will result in
increased southwest flow and pressure gradients across the
Southwest - bringing yet another bout of winds. Light winds Monday
morning will give way through the afternoon, with breezy west to
southwest winds developing by Monday afternoon across much of the
region. Even as the ridge shifts east through the day Monday, the
enhanced winds during the afternoon will allow Monday to be about
10 degrees above seasonal normal. Forecast looks on track and no
evening updates were needed. &&

.PREV DISCUSSION... /issued at 1252 PM PDT Sun Apr 17 2022/

.DISCUSSION...through next Sunday.

Gorgeous Easter Sunday in progress. Plenty of sunshine, warm
temperatures and yes, much lighter winds.

Temperatures will warm several more degrees Monday, making tomorrow
the warmest day of the next 7. However, a noticable increase in
southwest winds will seen tomorrow afternoon with gusts approaching
30 mph in the valleys. Wind gusts in excess of 40 mph at the highest
ridges of the Spring Mountains and southern Sierra Nevada.

Winds aloft stay elevated Monday night in response to a trough
moving into the Pacific Northwest. This system will quickly progress
east through the northern Rockies/Great Basin Tuesday ushering in an
onslaught of gusty winds. Model simulations consistent to yesterday
showing strongest belt of southwest winds running from the western
Mojave Desert northeast into Clark and Mohave Counties. Most valley
locations can expect 40-50 mph wind gusts while gusts of 55 to 65
mph possible for Red Rock Canyon and higher elevations. Decide to
hold off on the issuance of wind headlines at this time as some
uncertainty exists on strength and timing of potential downslope
winds in the lee of the southern Sierra and Owens Valley. Trough
passage will be dry with the exception of far northwest Inyo County
where a 20% chance of light showers exists. Blowing dusts, choppy
water on area lakes, difficult travel for hi-profile vehicles and
blowing debris primary impacts.

Area will reside between systems Wednesday but likely staying
breezy. Deeper trough slated to impact the region late week with
persist south-southwest winds ongoing. NBM PoPs indicating
precipitation starting in our far northwest zones Thursday. Area
progresses east-southeast across the remainder of southern Nevada,
southeast California and northwest Arizona Thursday night-Friday
evening. Latest run of the NBM is faster to end precipitation, no
longer showing PoPs in eastern Lincoln and northern Mohave Counties
Saturday. Coolest day will be Friday under thicker cloud cover and
threat of showers. Temperatures quickly rebound back to normal/above
normal next weekend under some north breezes.

&&

.FIRE WEATHER...A Fire Weather Watch has been issued from 9 am
PDT/MST to 9 pm PDT/MST Tuesday for far southern Nevada and
northwest Arizona. An incoming storm system will produce a belt of
strong/gusty southwest winds across the area. Those winds along
with relative humidity values below 15% and fuels deemed critical
may lead to rapid spread of any new fire starts.

&&

.AVIATION...For Harry Reid...Light and variable winds,
possibly favoring an easterly direction this afternoon before
another push of south-southwesterly winds comes in at sometime in
the late afternoon or early evening. The majority of models this
morning trended later with the wind shift but a few are still
holding to the 22z shift so confidence is lower in this regard. With
the eventual shift, wind speeds are expected to be around 10 knots
with possible gusts up to 16-18 knots. Winds will be a little
stronger out of the south-southwest on Monday with wind speeds 10-15
knots and gusts up to 25 knots. Expect increasing high clouds
tonight and Monday becoming BKN aoa 20k feet. A FEW clouds around
15k feet are possible.

For the rest of southern Nevada, northwest Arizona and southeast
California...Typical diurnal type winds this afternoon before winds
increase slightly late in the afternoon or early this evening. Most
sites will have southerly winds at 8-12 knots with the exception of
KDAG where westerly winds around 10-15 knots are expected overnight.
An increase in winds are expected on Monday - generally in the 10-20
knot range with higher gusts. KDAG winds will be southwest-west at
20-25 knots with gusts 30-35 knots. Expected increasing high clouds
tonight and Monday with SCT-BKN generally above 15k feet.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Peters
DISCUSSION/FIRE WEATHER...Pierce
AVIATION...Salmen

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 12:36 AM PDTWind AdvisoryVEFClark, Nye44 hr

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.